Top answers from doctors based on your search:
Disclaimer

Late period on birth control

A 26-year-old female asked:
Dr. Timothy Brown
43 years experience Obstetrics and Gynecology
Likely: PCOS is a chronic condition is only managed, not cured by the birth control pill. You are best to stay on the pill until you are ready to try to conc ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 24-year-old female asked:
Dr. Bryan Kurtz
33 years experience Obstetrics and Gynecology
No: If the test was negative, you are not pregnant. Do not stop your pills, or you will cause more problems with your cycle.
A 25-year-old female asked:
Dr. James Ferguson
45 years experience Pediatrics
Possibly: The standard urine pregnancy test depends on the new embryo attaching to the uterine wall and producing hormones at a high enough level to trigger the ... Read More
1
1 thank
A 23-year-old male asked:
Dr. Larry Xanthopoulos
21 years experience Pediatrics
Not likely: Given girfriend on BCP and you use condoms it is highly unlikely that she is pregnant. You can try another pregnancy test in a few days and if that i ... Read More
A 51-year-old member asked:
Dr. Paula Hillard
43 years experience Obstetrics and Gynecology
No problem: If the spotting is occurring during the time you'd otherwise expect a "period", it's nothing to worry about--for many women who've been on the pill fo ... Read More
1
1 thank
A 25-year-old female asked:
Dr. James Ferguson
45 years experience Pediatrics
Can happen: BC pills work by fooling your body/preventing egg release.If the level of hormone (pill) drops after several missed days your body could release an eg ... Read More
A 50-year-old member asked:
Dr. John Holden
33 years experience Fertility Medicine
OCPs: Birth control pills are notarious for affecting the menstrual cycles. Not everyone experiences the same effect.
A member asked:
Dr. Usha Mukhytar
25 years experience Gynecology
Not to worry: amount of Hormone in pills can cause it if it bothers you take pills with more hormone in it
A 27-year-old member asked:
Dr. Kirstie Cunningham
25 years experience Obstetrics and Gynecology
Yes: If you stop continuous birth control pills, you will have a withdrawal bleed and may experience a full 'period ' or spotting. The effect is similar to ... Read More
2
2 thanks
A 29-year-old female asked:
Dr. Mary Margaret ONeill
35 years experience Gynecology
BTB: Did you miss any pills or take them late? Have you been on other medicines, especially antibiotics? Have you been sick, nausea or diarrhea? Do you hav ... Read More
A 51-year-old member asked:
Dr. Allison Urrutia
13 years experience Obstetrics and Gynecology
Long period: It is possible depending on what pill you are on to have bleeding on active pills. You may need to switch birth control pills to higher dose or type. ... Read More
A 47-year-old member asked:
Dr. Charles Whiting
26 years experience Obstetrics and Gynecology
Yes: If you are late or miss a pill, you may have some spotting. Brown spotting is usually old blood. Best wishes!
A 49-year-old member asked:
Dr. Ernie Ordonez
56 years experience Bariatrics
Yes: Yes, you might start if you are not pregnant.
A 22-year-old female asked:
Dr. Vahe Yetimyan
50 years experience General Practice
Probably: you are going to have a delayed period since you have the period symptoms
A 31-year-old female asked:
Dr. Lori Semel
34 years experience Pediatrics
Pregnancy: If the pill was taken as directed,
A 38-year-old member asked:
Dr. Karen Jones
36 years experience Obstetrics and Gynecology
Several months: It is common to have break through bleeding in the first several months of a new birth control pill. When bleeding starts it can last several days to ... Read More
A 27-year-old female asked:
Dr. Robert Killian
27 years experience General Practice
Please clarify: You are asking about a pregnancy, that if it occurred would now be a delivered baby. I do not understand the context or purpose of the question given ... Read More
A 44-year-old member asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Possibly.: Reasons for missed/late periods: low body weight, obesity, marked weight ^ or v, over-exercise, endurance athletics, breast-feeding, ^ stress, illnes ... Read More
A 36-year-old female asked:
Dr. Gurmukh Singh
48 years experience Pathology
Hormonal imbalance: Menstrual irregularities are not uncommon and anovulatory cycle is a common cause. If you miss more than two periods it would be time to see your doct ... Read More
A female asked:
Dr. Oscar Novick
57 years experience Pediatrics
Pregnant: it is not likely that you are pregnant
A 28-year-old female asked:
Dr. John Rhoades
47 years experience Family Medicine
Not unusual: After stopping birth control, frequently patients will experience irregular menses. If you are having unprotected sex, then do a HPT. If not, then wa ... Read More
A 30-year-old female asked:
Dr. Cory Annis
28 years experience Internal Medicine and Pediatrics
Minimal: Assuming that you've taken your pills correctly all along then it's the same as birth control effectiveness in general. the chance is less than 3%
2
2 thanks
A 52-year-old male asked:
Dr. Olga Sarkodie
30 years experience Obstetrics and Gynecology
Not always.: But it can be pregnancy. Birth control pills are reliable when taken appropriately and not interact with some other medications that can affect their ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month